MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGM262610
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2025, this patient underwent treatment for a zone 4 descending thoracic aortic dissection and was implanted with a gore® tag® conformable thoracic stent graft with active control system (ctag ac).It was reported that post primary handle deployment and secondary handle deployment of the graft; the blue secondary constraining sleeve could not be pulled.The physician pulled and met with resistance and would not release/detach from the graft.Many attempts were made however the blue string/line.The physician went ahead and opened up the backup hatch and pulled on line number 2 with a kelly.The physician continued to pull on line number 2; and as he pulled it was pulled at both ends and it was actually moving the graft inside of the body.The physician decided to deploy the rest of the device so we could get rid of the angulation fiber and lock pin.He then pulled on the blue line again 2 left in the hatch which caused the proximal portion of the graft to angulate and being tugged or getting pulled.Nothing distally moved, just all proximal portion (leading end not trailing end) of the graft moved.It was then decided to balloon the device to hopefully break it open and then be able to retrieve the string.So we deployed distal to proximal then deployed pretty aggressively inside the graft which was concerning as we were treating a dissection.The device was ballooned multiple times and after each inflation of the balloon, an attempt to pull the string was made but it would not budge.The whole delivery system was moved up and then moved back down in an attempt to get the string to loosen and detach.The delivery system was carefully withdrawn back (while watching the graft on flouro to ensure the ctag ac stayed in place right above the celiac artery) and removed; but the string/line remains within the patient attached to the ctag ac.It was reported that there had been no issue with advancement, no torquing of the delivery catheter and angulation had not been used.The procedure was continued, and a bridge was performed proximal to distal followed by ballooning with a gore® tri-lobe balloon catheter.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
The device evaluation showed the following: the secondary deployment line (sdl) that remained connected to the secondary deployment knob measured approximately 0.5 cm.The fiber appears to be indicative of a cut which is consistent with the case notes that report the sdl "the blue line was cut by physician to get better hold of it through the hatch." the event description reports resistance while attempting to remove the secondary deployment line.The remainder of the sdl was not returned for evaluation.The report that the proximal portion of the graft angulated as the secondary deployment line was pulled could not be confirmed with the available information.The report of secondary deployment not completing could not be confirmed with the available information, and a root cause could not be identified.Based on this investigation, no manufacturing deficiencies were identified.A capa request is not required.Events will continue to be monitored.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key21586361
Report Number2017233-2025-05925
Device Sequence Number21196376
Product Code MIH
UDI-Device Identifier00733132646920
UDI-Public(01)00733132646920(17)270910
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTGM262610
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date04/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexMale